MAUDE Adverse Event Report: ETHICON INC. MONOCRYL POLIGLECAPRONE 25 SUTURE; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL POLIGLECAPRONE 25 SUTURE; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y942H
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that an canine underwent an ovariectomy procedure on an unknown date and suture was used.The needle detached at swage after one passage through tissue.Had to open another packet to complete procedure.
 
Additional Manufacturer Narrative
Pc-(b)(4).Date sent to the fda: (b)(4) 2018.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Device evaluation summary: an empty opened foil, an empty winding former, a paper lid, a suture and detached needle of product code (b)(4), lot llm999 were returned for analysis.During the visual inspection of the needle the swage and attachment area were as expected.The barrel hole of the needle was examined under magnification and no suture remnant was noted.The suture was examined and the insertion end was measured and did not meet the requirement.Per the sample condition, the assignable cause of the performance pull off suture needle is a short insertion.This defect is caused because the insertion of the suture in the needle was insufficient from keep the needle/suture union during transportation or use.The reported complaint was confirmed.

Brand Name
MONOCRYL POLIGLECAPRONE 25 SUTURE
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7717659
Report Number2210968-2018-74604
Device Sequence Number1452146
Product Code GAN
UDI-Device Identifier10705031059931
UDI-Public10705031059931
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue NumberY942H
Device Lot NumberLLM999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2018
Initial Date Received by Manufacturer 06/28/2018
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date08/28/2018
Patient Sequence Number1